MAUDE Adverse Event Report: STRYKER TRAUMA KIEL DRILL, AO SMALL GAMMA3® Ø4.2 X 300 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL DRILL, AO SMALL GAMMA3® Ø4.2 X 300 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 13203042S
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Device was disposed at the hospital.
 
Event or Problem Description
Primary procedure, left femur.It was reported that the surgeon removed the targeter before locking distally.When then attempting to drill to lock distally, the tip of the drill bit broke off in the patient.The tip remained in patient.A surgical delay of 1 hour was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event that drill, ao small gamma3 4.2x300mm was alleged of issue -a (instruments - drill - broken) could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.A device inspection was not possible since the affected device was not returned and no other evidences were provided for investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on the risk management file and complaint history, some of the possible causes could be handling failure, mechanical overstressing etc.As per risk management file, in most cases breakage of a drill does not cause much problem because the fragments are easily removable and no significant soft tissue damage would occur.A review of the labeling did not indicate any abnormalities.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
DRILL, AO SMALL GAMMA3® Ø4.2 X 300 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key7727758
Report Number0009610622-2018-00402
Device Sequence Number1588106
Product Code LXH
UDI-Device Identifier04546540377890
UDI-Public04546540377890
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue Number13203042S
Device Lot NumberK024605
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/01/2018
Supplement Date Received by Manufacturer11/15/2018
Initial Report FDA Received Date07/27/2018
Supplement Report FDA Received Date12/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR